Oklahoma, 2001Flash Flood in Oklahoma, December 16, 2001
December 16, 2001 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 16, 10:50 AM CST, 4 hours earlier.
Area forecast discussion, Dec 16, 10:50 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST SUN DEC 16 2001
FORECAST GOING AS EXPECTED FOR MOST PART. NOT A LOT OF PRECIPIATION
IN EAST PORTION OF AREA AS OF YET...BUT WITH WARM FRONT ACROSS
SOUTHERN PORTION OF AREA...AND UPPER LEVEL SYSTEM MOVING SLOWLY
TOWARD AREA...EXPECT THUNDERSTORMS TO DEVELOP. TEMPERATURES HAVE A
LONG WAY TO GO TO REACH PREDICTED HIGHS IN NORTHERN PORTION OF
AREA...BUT AS FRONT BEGINS TO MOVE NORTH...TEMPS WILL RISE RAPIDLY.
RAIN CONTINUES IN FLOOD WATCH AREA IN NORTHEAST TEXAS...SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA...BUT NO REPORTS OF SEROIUS
FLOODING...ONLY MINOR AT THIS TIME WITH SOME ROADS UNDERWATER.
HOWEVER MAY EXTENDED A COUPLE A FLASH FLOOD WARNINGS INTO THE
AFTERNOON HOURS UNTIL RAIN SLACKS OFF A LITTLE MORE.
.SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150
14
In the hours before
Special weather statement, Dec 16, 10:40 AM CST, 4 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161730-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST SUN DEC 16 2001
A WARM FRONT...LOCATED THIS MORNING FROM NEAR NACOGDOCHES TEXAS TO
NEAR VICKSBURG MISSISSIPPI...WILL MOVE NORTH THIS AFTERNOON. THIS
WILL PLACE EAST TEXAS...NORTH LOUISIANA AND MUCH SOUTHWEST ARKANSAS
IN A WARM AND VERY MOIST AIRMASS THIS AFTERNOON AND EARLY TONIGHT.
A COLD FRONT...CURRENTLY LOCATED ACROSS CENTRAL TEXAS...WILL MOVE
EAST TONIGHT...BRINGING THE NECESSARY LIFT FOR SCATTERED TO NUMEROUS
THUNDERSTORMS. THE COMBINATION OF THE FRONTS...WARM MOIST AIR...AND
A DEEP UPPER LEVEL TROUGH...WILL SET THE STAGE FOR CONVECTION.
THERE A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE. DAMAGING
WINDS ARE THE MAIN THREAT...HOWEVER THE CURRENT ENVIRONMENT WILL
SUPPORT ISOLATED TORNADOES.
SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Flash Flood, McCurtain
- When
- December 16, 2:50 PM CST
- Where
- McCurtain County, Broken Bow
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
A car was washed off the road on U.S. Hwy 70. No reports of injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, December 16, 20012 injured · $2.5 million · F2 · 1 event
- Flash Flooding in Texas, December 16, 20011 death · $50,000 · 21 events
- Flooding in Missouri, December 16 to 18, 2001$180,000 · 10 events
- Storm Surge in Washington, December 16, 2001$250,000 · 1 event
- Flooding in Washington, December 16 to 19, 2001$150,000 · 7 events
- Flash Flooding in Arkansas, December 16, 2001$100,000 · 5 events
- Flooding in Kentucky, December 16 to 18, 20012 injured · $5,000 · 14 events
- Tornado in Texas, December 16, 2001$30,000 · F0 · 1 event
- High Wind in Washington, December 16, 2001$25,000 · 1 event
- High Wind in Washington, December 16, 2001$25,000 · 1 event
- Damaging Wind in Texas, December 16, 2001$25,000 · 1 event
- Damaging Wind in Texas, December 16, 2001$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273420.